Q:

What causes a C. difficile infection?

A:

Quick Answer

Clostridium difficile, abbreviated C. diff, infections are most commonly caused by taking an antibiotic which kills many types of bacteria or taking multiple antibiotics at once, according to WebMD. Other risk factors include gastrointestinal surgery, colon or kidney diseases, a weakened immune system, and advanced age.

Continue Reading

Full Answer

C. diff infections are most likely to affect long-term patients in hospitals and care facilities, details WebMD. A previous C. diff infection increases the chance of another infection occurring. Clostridium difficile is a dangerous bacterium which causes toxins to be released in the intestines. The toxins attack the intestines' lining and cause symptoms that include severe pain, diarrhea and appetite loss.

Learn more about Gastrointestinal Issues
Sources:

Related Questions

Explore